# SDR 2018FA0000020

- Difficulty date: October 23, 2017
- Submitted: January 11, 2018
- Operation: General aviation
- Make and model: Cessna 560CESSNA
- Aircraft serial: 5600501
- Aircraft time: 12,000 hours, 6,000 cycles
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Speed Brakes
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING DECENT, SPEED BRAKE PANELS FAILED TO DEPLOY. UPON TROUBLE-SHOOTING FOUND AFT WING FLAP WELL SPEED BRAKE WIRING BUNDLE PROTECTIVE SLEEVE CHAFED THROUGH ALONG WITH THE WIRING RESULTING IN AN ELECTRICALLY SHORTED SYSTEM AT WIRE-TIE ANCHOR POINTS. THIS ISSUE WAS FOUND TO BE ADDRESSED IN AN EARLIER PUBLISHED CESSNA SB560-24-27 (10/2000) THAT PROVIDED FOR THE REROUTING AND ADDITIONAL ANCHOR POINTS FOR THE WIRE BUNDLE. THE SB EFFECTIVITY WAS FOR AIRCRAFT SERIALS -0001 THRU -0484. THE SUBJECT AIRCRAFT WAS POST EFFECTIVITY (S/N -0501), AND SHOULD HAVE HAD PREVENTATIVE MODS INCORPORATED AT MANUFACTURE. ANOTHER AIRCRAFT IN THE FLEET WAS VISUALLY INSPECTED AND FOUND TO HAVE CHAFFING THROUGH THE SLEEVE BY THE WIRE TIE, BUT NO WIRE DAMAGE. IT TOO WAS A POST SB EFFECTIVITY MANUFACTURED AIRCRAFT.  CURRENTLY INSPECTING THE ENTIRE US ARMY FLEET OF UC-35'S/560'S AND IMPLEMENTING ADDITIONAL CHAFFING PREVENTION AT THE TIE DOWN POINTS OF THE WIRING BUNDLE.
